MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Halo (2227); No Code Available (3191)
Date of Event 02/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable, as lens still remains implanted.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a customer has an upcoming intraocular lens (iol) exchange for a patient who had a symfony iol implanted in his left eye.It was learned that as the device has been implanted for more than a year now, the patient¿s visual issues significantly interferes with his regular activities, described as having difficulty seeing his bike¿s computer as well as having glares & halos.Also, the patient is unhappy with his near visual outcomes hence, the doctor plans to have it be replaced with a non-johnson and johnson iol.No other information was provided.
 
Additional Manufacturer Narrative
Information received that explant date was on (b)(6) 2020.The surgery went well.No incision enlargement, no vitrectomy, no sutures done.The suspect lens was discarded and will not be returned.Following sections updated: section d7: if explanted, give date: (b)(6) 2020.Device evaluation: product evaluation was not performed because according to the external communications, the product has been discarded.The complaint issue reported could not be verified and no product deficiency could be identified.Manufacturing record review: the manufacturing process record was evaluated and revealed the product was manufactured and released according to specifications.A search revealed one additional complaint received is part of this production order, however, the complaint issue is a low risk and no investigation was required, therefore the complaint issue was not confirmed, and additionally, the complaint issue is not related to the complaint from the initial report.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10383096
Report Number9614546-2020-00299
Device Sequence Number19124557
Product Code MFK
UDI-Device Identifier05050474579040
UDI-Public(01)05050474579040(17)230221
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/21/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0175
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/15/2020
Supplement Date Received by Manufacturer09/02/2020
10/25/2020
Initial Report FDA Received Date08/09/2020
Supplement Report FDA Received Date09/22/2020
10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age45 YR
Date Report Sent to FDA01/01/2005